Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 2011, 3:59 PM MDT for Cherry County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 3:59 PM MDT (21:59 UTC)
- Expired
- Jun 11, 2011, 4:24 PM MDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:00 PM MDT | HAIL 1 | 12 Wsw Merriman, NE | MOSTLY DIME SIZE HAIL...BUT A FEW THE SIZE OF A QUARTER. GROUND WAS COVERED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KLBF 112159
SVRLBF
NEC031-112245-
/O.NEW.KLBF.SV.W.0053.110611T2159Z-110611T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM MDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 445 PM MDT
* AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...OR 14 MILES EAST OF
GORDON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MERRIMAN AROUND 415 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4300 10175 4300 10129 4273 10192 4288 10207
4301 10195
TIME...MOT...LOC 2159Z 227DEG 31KT 4286 10191
WIND...HAIL 60MPH 1.00IN
$$
JACOBS2 follow-up statements
128
WWUS53 KLBF 112209
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT SAT JUN 11 2011
NEC031-112245-
/O.CON.KLBF.SV.W.0053.000000T0000Z-110611T2245Z/
CHERRY NE-
409 PM MDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 445 PM MDT...
AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...OR 18 MILES
EAST OF GORDON...MOVING NORTHEAST AT 35 MPH.
IN ADDITION...AT 400 PM MDT QUARTER SIZE HAIL WAS REPORTED 12.5
MILES WEST SOUTH WEST OF MERRIMAN WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MERRIMAN AROUND 415 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4278 10182 4289 10202 4301 10195 4300 10175
4300 10129
TIME...MOT...LOC 2208Z 227DEG 31KT 4291 10183
WIND...HAIL 60MPH 1.00IN
$$
JACOBS273
WWUS53 KLBF 112224
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT SAT JUN 11 2011
NEC031-112234-
/O.CAN.KLBF.SV.W.0053.000000T0000Z-110611T2245Z/
CHERRY NE-
424 PM MDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4278 10182 4289 10202 4301 10195 4300 10175
4300 10129
TIME...MOT...LOC 2224Z 227DEG 31KT 4300 10169
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:22 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 11, 2:22 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT SAT JUN 11 2011 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. A SHORTWAVE IMPULSE WILL LIFT NORTHEAST FROM COLORADO THROUGH THE HIGH PLAINS THIS AFTERNOON. SOUTHEASTERLY FLOW CONTINUES TO INCREASE LOW LEVEL MOISTURE ACROSS THE CWA...WITH DEW POINTS IN THE LOW 50S OVER FAR WESTERN PORTIONS OF THE CWA /MID 50S ACROSS THE EAST/. EARLY MORNING CLOUDS HAVE GAVE WAY TO MOSTLY SUNNY SKIES...WITH TEMPERATURES RUNNING IN THE 70S CWA WIDE...A FEW 80 DEGREE READINGS HAVE BEEN REPORTED ACROSS THE FAR SOUTHWEST. THUS...INSTABILITY HAS INCREASED THROUGH THE DAY...WITH 1000 J/KG OF MIXED LAYER CAPE OVER MUCH OF THE WESTERN HALF OF THE CWA. SHEAR IS ALSO INCREASING OVER THE HIGH PLAINS...MODEL CONSENSUS WOULD POSSIBLY SUGGEST 40KTS OR GREATER 0-6KM BULK SHEAR BY 00.12Z NEARLY OVER THE SAME REGION WITH THE POTENTIAL OF 2000 J/KG CAPE. CONVECTION IS EXPECTED TO DEVELOP OVER THE HIGH PLAINS /WEST OF HIGHWAY 61/ BY MID AFTERNOON WITH THE POTENTIAL FOR SUPERCELLS. GIVEN VERY STEEP LAPSE RATES LARGE HAIL WOULD CERTAINLY BE POSSIBLE. CONSENSUS WOULD THEN SUGGEST THAT THE STORMS EVENTUALLY CONGEAL INTO A MCS WHICH TRACKS EAST SOUTHEAST. MODELS CONTINUE TO STRUGGLE ON THE PLACEMENT...WITH THE MEAN SOMEWHERE ALONG THE KANSAS/NEBRASKA BORDER. SO...WITH FOLLOW THE ENSEMBLE WITH THE HEAVIEST STORMS/QPF SOUTH OF INTERSTATE 80 OVERNIGHT...HOWEVER CANNOT RULE OUT OTHER CONVECTIVE DEVELOPMENT NORTH OF THE COMPLEX AS GOOD DYNAMICS AND SUFFICIENT INSTABILITY SHOULD REMAIN IN PLACE. OTHERWISE...STRATUS IS EXPECTED TO RETURN OVERNIGHT AS THE COMPLEX PUSHES EAST...THIS WILL KEEP OVERNIGHT LOWS WARM WITH TEMPERATURES IN THE UPPER 50S AND LOWS 60S REGION WIDE. MOISTURE/HIGHER DEW POINTS WILL CONTINUE TO ADVECT INTO THE AREA ON SUNDAY. MID LEVEL TEMPS WILL ALSO WARM A FEW DEGREES WITH THE NAM INDICATING H7 TEMP NEAR +12C BY AFTERNOON. NEVERTHELESS APPEARS THE CAP WILL WEAKEN SUFFICIENTLY AND SCATTERED AFTERNOON THUNDERSTORMS WILL ERUPT ALONG A SURFACE TROUGH ACROSS THE PANHANDLE. THESE STORMS WILL BE AIDED BY A MID LEVEL DISTURBANCE THAT SWINGS THOUGH THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE STRONGEST VERTICAL MOTION WILL REMAIN NORTH OF INTERSTATE 80...SO HIGHEST POPS WILL CONTINUE TO BE MAINTAINED ACROSS NORTHERN NEBRASKA. SIMILAR SCENARIO EXPECTED MONDAY...WITH A PERHAPS MORE OF A PRONOUNCED UPSLOPE FLOW. CONVECTION LOOKS TO FIRE ON THE EAST SLOPES OF THE ROCKIES...AND THEN PUSH EAST. MOIST UPSLOPE FLOW LIKELY TO CREATE AN ENVIRONMENT CONDUCIVE FOR SUPERCELLS. AGREE WITH THE SPC ASSESSMENT OF SEVERE POTENTIAL FOR MONDAY. RATHER UNSETTLED WEATHER WILL CONTINUE THROUGH TUESDAY...AS A PACIFIC COLD FRONT CROSSES THE AREA. SCATTERED THUNDERSTORMS POSSIBLE AS THE FRONT MOVES THROUGH. .LONG TERM...WEDNESDAY THROUGH SATURDAY. NEW TROUGH WILL BECOME ESTABLISHED ACROSS THE PACIFIC NORTHWEST. LATEST TRENDS IN BOTH THE ENSEMBLES AND OPERATIONAL MODELS IS TO KEEP THE ACTUAL UPPER LEVEL LOW CENTER FURTHER NORTH IN EASTERN BRITISH COLUMBIA OR CENTRAL ALBERTA. THIS WOULD KEEP THE AREA IN A GENERAL SOUTHWEST FLOW ALOFT ON THE WESTERN SIDE OF UPPER RIDGING. TRENDING TEMPERATURES UPWARD THE LAST FEW DAYS...AND NOW HAVE HIGHS SOLIDLY IN THE 80S THROUGH THE PERIOD. LOWS HAVE ALSO BEEN NUDGED UPWARD...WITH GOOD MOISTURE/HIGH DEW POINTS EXPECTED. MANY AREAS WILL REMAIN IN THE 60S AT NIGHT. TRENDED POPS UPWARD A BIT TOWARD THE WEEKEND...AS WE BEGIN TO SEE SOME INFLUENCE FROM THE TROUGH DIGGING INTO THE PACIFIC NORTHWEST. DOESN/T LOOK LIKE WIDESPREAD CONVECTION AT THIS POINT...WITH VERY WARM MID LEVEL TEMPERATURES HELPING KEEP CONVECTION IN CHECK. MORE THE TYPICAL LATE AFTERNOON AND NIGHTTIME ISOLATED TO SCATTERED VARIETY OF THUNDERSTORMS. SHEAR AND INSTABILITY WILL BE ADEQUATE THAT A FEW OF THE STORMS COULD BE SEVERE...BUT IS TO BE EXPECTED AS WE HEAD INTO THE PEAK OF SEVERE WEATHER SEASON. && .AVIATION... POTENTIALLY AN ACTIVE TAF FORECAST PERIOD IS IN STORE AS A MID LEVEL DISTURBANCE PUSHES EAST FROM COLORADO OVER THE CENTRAL HIGH PLAINS. THUNDER CHANCES LOOK HIGH OVER WESTERN NEBRASKA AS STORMS DEVELOP WITHIN A MODEST AREA OF INSTABILITY. SHEAR WILL INCREASE THROUGH THE EVENING...POSSIBLY LEADING TO THE DEVELOPMENT OF SEVERE STORMS. LARGE HAIL AND STRONG ERRATIC WIND GUSTS WOULD BE POSSIBLE WITHIN ANY STORM THAT DEVELOPS. THE STORMS WILL CONGEAL INTO ONE OR MORE CONVECTIVE COMPLEXES THIS EVENING AND PUSH EAST. MODEL SOLUTIONS FURTHER SUPPORTED BY THE ENSEMBLE MEMBERS WOULD SUGGEST A COMPLEX OF STORMS ALONG AND SOUTH OF THE KANSAS AND NEBRASKA BORDER...WITH POSSIBLY A SECOND COMPLEX NORTH OF THE SOUTH DAKOTA BORDER. CONFIDENCE IS HIGHER WITH THE SOUTHERN MCS...WHICH COULD POTENTIALLY BRING THUNDER OVER THE LBF TERMINAL SOMETIME AFTER 02Z TONIGHT. FOR THIS WILL INTRODUCE TSRA INTO THE TAF FORECAST...CONFIDENCE IN STORM FORMATION AFFECTING VTN IS LOWER...SO WILL ONLY INCLUDE CB MENTION FOR NOW. FOR BOTH TERMINAL SITES...HAVE LOWERED CEILINGS AFTER THE STORMS TO IFR AS STRATUS DEVELOPMENT LOOKS LIKELY WITH ABUNDANT LOW LEVEL MOISTURE AND A CLIMATOLOGICAL FAVORABLE WIND A QUICK IMPROVEMENT SHOULD OCCUR AFTER 14Z SUNDAY. && .HYDROLOGY... MINOR FLUCTUATIONS IN FLOWS ON THE NORTH PLATTE RIVER ABOVE AND BELOW LAKE MCCONAUGHY CAN BE EXPECTED THROUGH THE WEEKEND. SNOW MELT CONTINUES OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT SEVERAL WEEKS. ADDITIONAL RELEASES MAY BE NEEDED EARLY TO MIDDLE OF NEXT WEEK DEPENDING ON THE AMOUNT OF SNOW MELT FROM THE HIGH ROCKIES OF COLORADO AND WYOMING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JACOBS/TAYLOR LONG TERM...TAYLOR AVIATION...JACOBS
Hazardous weather outlook, Jun 11, 2:45 PM MDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SAT JUN 11 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-122045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 345 PM CDT SAT JUN 11 2011 /245 PM MDT SAT JUN 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ...ESPECIALLY THROUGHOUT WESTERN NEBRASKA. SCATTERED STORMS WILL MOVE INTO THE AREA FROM THE WEST...AND MAY DEVELOP INTO A LARGE CLUSTER OVER SOUTHWESTERN NEBRASKA BEFORE THE RISK OF SEVERE WEATHER DECREASES AFTER MIDNIGHT. THE MAIN THREAT WILL BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE EARLY IN THE EVENING. FLOOD WARNINGS REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR THE NORTH PLATTE RIVER AT LISCO...LEWELLEN...AND NORTH PLATTE...AND ON THE PLATTE RIVER AT BRADY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON SUNDAY FOR LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 80. ONCE AGAIN LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS THE CHANCE OF THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON AND EVENING HOURS OF MOST DAYS FROM SUNDAY THROUGH FRIDAY. SOME OF THE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 11, 3:54 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 454 PM CDT SAT JUN 11 2011 NEZ094-112245- WESTERN CHERRY NE- 354 PM MDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 445 PM MDT... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD... OR 13 MILES EAST OF GORDON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MERRIMAN AROUND 425 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.